Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 6:10 PM CDT for 10 counties in Tennessee. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 6:10 PM CDT (23:10 UTC)
- Expired
- Oct 13, 2014, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lewis County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 6:25 PM CDT | TSTM WND DMG | 2 Ssw Bon Aqua, TN | TREE AND POWER LINE DOWN AT HIGHWAY 100 AND OLD LOCUS REEK ROAD |
| Oct 13, 7:02 PM CDT | TSTM WND DMG | 3 Sw Bon Aqua, TN | DISPATCH REPORTED DOWNED POWER LINES TREES AND TRAFFIC LIGHT IN THE LYLES COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS54 KOHX 132310
SVROHX
TNC043-081-083-085-101-119-125-135-161-181-140015-
/O.NEW.KOHX.SV.W.0199.141013T2310Z-141014T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
DICKSON COUNTY IN MIDDLE TENNESSEE...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
EASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
EASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
EXTREME WEST CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THE LINE OF STORMS WAS NEAR CENTERVILLE...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...DICKSON...MCEWEN...BURNS...WHITE BLUFF...BUCKSNORT...
NUNNELLY...PINEWOOD...LYLES...BON AQUA...CHARLOTTE AND VANLEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
MIDDLE TENNESSEE.
&&
LAT...LON 3642 8768 3629 8717 3627 8716 3624 8719
3625 8717 3623 8716 3622 8719 3620 8717
3545 8736 3546 8745 3543 8745 3531 8793
TIME...MOT...LOC 2309Z 201DEG 51KT 3572 8746
$$
FORECASTER:07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:51 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 13, 5:51 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 551 PM CDT MON OCT 13 2014 .UPDATE...FOR SEVERE STORMS APPROACHING NASHVILLE TERMINAL && .AVIATION... A LINE OF SEVERE STORMS OVER SOUTHERN MIDDLE TENNESSEE ARE ADVANCING RAPIDLY NORTHWARD AND WILL REACH THE NASHVILLE AIRPORT SHORTLY AFTER 615 PM. LOOK FOR STORMS THAT ARE CAPABLE OF WIND GUSTS TO 50 KNOTS. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT MON OCT 13 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS... TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE LATE TODAY AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Oct 13, 5:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 3 SSW WAVERLY 36.05N 87.80W
10/13/2014 E1.00 INCH HUMPHREYS TN TWITTER
QUARTER SIZE HAIL REPORTED BETWEEN WAVERLY AND
LOBELVILLE ON HIGHWAY 13
&&
EVENT NUMBER OHX1400643
SHAMBURGERLocal storm report, Oct 13, 5:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 1 W LORETTO 35.08N 87.45W
10/13/2014 LAWRENCE TN FIRE DEPT/RESCUE
POWER LINES DOWN WEST OF LORETTO
&&
EVENT NUMBER OHX1400644
SHAMBURGERLocal storm report, Oct 13, 5:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/13/2014 LAWRENCE TN BROADCAST MEDIA
POWER LINES DOWN ON HOUSE IN IRON CITY
&&
EVENT NUMBER OHX1400645
SHAMBURGERLocal storm report, Oct 13, 5:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/13/2014 LAWRENCE TN EMERGENCY MNGR
TREES ON POWER LINES BETWEEN ST JOE AND IRON CITY. ALSO
TREES FELL ON A HOUSE IN IRON CITY.
&&
EVENT NUMBER OHX1400646
SHAMBURGERLocal storm report, Oct 13, 5:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
10/13/2014 LAWRENCE TN BROADCAST MEDIA
TREES DOWN IN LAWRENCEBURG ON GUARD DRIVE AND REVELO
ROAD.
&&
EVENT NUMBER OHX1400647
SHAMBURGERLocal storm report, Oct 13, 6:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG LYNNVILLE 35.38N 87.01W
10/13/2014 GILES TN FACEBOOK
TREE DOWN IN DOWNTOWN LYNNVILLE
&&
EVENT NUMBER OHX1400648
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:14 PM CDT | Special Weather Statement | OHX | Lawrence | 61 min |
| Oct 12, 11:41 PM CDT | Special Weather Statement | OHX | Lawrence | 49 min |
| Oct 13, 2:01 AM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Oct 13, 2:46 AM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
| Oct 13, 3:45 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 32 hr |
| Oct 13, 3:57 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 23 hr |
| Oct 13, 4:56 AM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 3 more | 3 hr |
| Oct 13, 4:33 PM CDT | Tornado Warning | OHX | Humphreys, Perry | 42 min |
| Oct 13, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 39 min |
| Oct 13, 5:07 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 38 min |
| Oct 13, 5:10 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Oct 13, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry, Wayne | 47 min |
| Oct 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 42 min |
| Oct 13, 5:40 PM CDT | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 50 min |
| Oct 13, 5:43 PM CDT | Tornado Warning | OHX | Dickson, Houston, Montgomery, Stewart | 47 min |
| Oct 13, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 29 min |
| Oct 13, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cheatham, Davidson, Robertson, Rutherford, Sumner and 2 more | 47 min |
| Oct 13, 6:13 PM CDT | Tornado Warning | OHX | Montgomery | 17 min |
| Oct 13, 6:18 PM CDT | Tornado Warning | OHX | Montgomery | 12 min |
| Oct 13, 6:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery, Stewart | 42 min |
| Oct 13, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 21 min |
| Oct 13, 6:50 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Perry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.